Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 12, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 12, 2016, 4:31 AM EST. It took effect at Feb 12, 2016, 10:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 4:31 AM EST (09:31 UTC)
- In effect from
- Feb 12, 2016, 10:00 PM EST
- Expired
- Feb 13, 2016, 2:45 PM EST
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
660 WHUS72 KMLB 120931 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 431 AM EST FRI FEB 12 2016 AMZ570-572-131000- /O.NEW.KMLB.SC.Y.0012.160213T0300Z-160214T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 431 AM EST FRI FEB 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SUNDAY. * WINDS...WEST WINDS 20 TO 25 KNOTS TONIGHT BECOMING NORTHWEST TO NORTH AROUND 20 KNOTS EARLY SATURDAY. * WAVES/SEAS...SEAS BUILDING TO AROUND 7 FEET LATE TONIGHT AND EARLY SATURDAY...ESPECIALLY IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
162 WHUS72 KMLB 122018 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EST FRI FEB 12 2016 AMZ575-132100- /O.EXB.KMLB.SC.Y.0012.160213T0900Z-160214T0900Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 318 PM EST FRI FEB 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 4 AM EST SUNDAY. * WINDS...WEST WINDS AROUND 20 KNOTS AND GUSTY LATE TONIGHT BECOMING NORTHWEST TO NORTH EARLY SATURDAY. * WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-132100- /O.CON.KMLB.SC.Y.0012.160213T0300Z-160214T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 318 PM EST FRI FEB 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SUNDAY... * WINDS...WEST WINDS 20 TO 25 KNOTS AND GUSTY LATE TONIGHT BECOMING NORTHWEST TO NORTH AROUND 20 KNOTS EARLY SATURDAY. * WAVES/SEAS...SEAS BUILDING TO AROUND 7 FEET LATE OVERNIGHT AND EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SEDLOCK
666 WHUS72 KMLB 131945 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EST SAT FEB 13 2016 AMZ570-572-575-132045- /O.CAN.KMLB.SC.Y.0012.000000T0000Z-160214T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 245 PM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT OVER THE OPEN ATLANTIC SHOULD STILL EXERCISE CAUTION FOR NORTHERLY WINDS OF 15 TO 20 KNOTS AND SEAS BUILDING TO 4 TO 6 FEET. $$ SEDLOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 3:50 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 12, 3:50 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
350 AM EST FRI FEB 12 2016
.DISCUSSION...
TODAY-TONIGHT...
LATEST ANALYSIS SHOWS A DRY/STABLE AIRMASS OVER THE FL PENINSULA
THANKS TO A WEAK H100-H70 RIDGE AXIS OVER THE GOMEX/NRN BAHAMAS.
EVENING RAOBS MEASURED PWAT VALUES AOB 0.50" OVER MOST OF THE
STATE...RAP ANALYSIS MEASURING DEWPOINT DEPRESSIONS BTWN 15-20DEG
THRU H100-H70 LYR...20-25DEG THRU THE H85-H50 LYR.
QUIET WX PATTERN TO CONTINUE AS A BROAD TROFFING PATTERN OVER THE NE
QUAD OF THE CONUS EXPANDS INTO THE DEEP SOUTH UNDER THE INFLUENCE OF
A 100-120KT JET DIGGING DOWN FROM THE CENTRAL/NRN PLAINS. ON THE
BACKSIDE OF THE TROF...DEEP NWRLY FLOW THRU THE H100-H70 LYR WILL
PUSH A FRONTAL BOUNDARY STALLED OVER THE DEEP SOUTH INTO THE FL
PANHANDLE BY SUNSET...THEN INTO CENTRAL FL OVERNIGHT. THIS MOTION
WILL STEADILY ERODE AND BREAK DOWN THE RIDGE OVERHEAD...EFFECTIVELY
CLEAVING IT IN TWO. AS THE FRONT PRESSES SWD...THE WRN HALF OF THE
RIDGE WILL RETROGRADE INTO THE WRN GOMEX...THE ERN HALF WILL RACE
EWD TO MERGE WITH THE ATLC SUBTROPICAL RIDGE...LEAVING THE FRONT WITH
NOTHING TO IMPEDE ITS FORWARD MOMENTUM.
AHEAD OF THE FRONT...WINDS ACRS CENTRAL FL WILL INCREASE OUT OF THE
W/SW TODAY...MAINLY ALONG AND N OF THE I-4 CORRIDOR. THIS FLOW
REGIME IS CLIMATOLOGICALLY THE WARMEST FOR THE EAST CENTRAL FL
PENINSULA. AFTER A COOL START TO THE DAY...THE WRLY WINDS WILL TAP
THE DRY/STABLE AIRMASS OVER THE GOMEX...KEEPING SKIES MCLR. WITH
NEAR FULL SUN AND A WARM SW BREEZE...MAX TEMPS WILL WARM INTO THE
L/M70S AREAWIDE...WITHIN A DEG OR TWO OF CLIMO AVG.
LIGHT BUT STEADY W/NWRLY FLOW WILL SPREAD AREAWIDE OVERNIGHT AS THE
FRONT PUSHES S OF THE I-4 CORRIDOR. UPSTREAM RH VALUES WITHIN THE
FRONTAL TROF ARE SIMPLY TOO LOW TO DRAG ANYTHING MORE THAN A LOW LVL
CLOUD DECK ACRS THE CENTRAL PENINSULA...MEAN RH VALUES THRU THE 100-
H70 LYR ARE AOB 70PCT. W/NW WINDS WILL KEEP THE LCL AIRMASS MIXED...
WHILE INCREASING LATE NIGHT CLOUDS LIMIT RADIATIONAL COOLING. MIN
TEMPS TONIGHT SHOULD BOTTOM OUT IN THE U40S/L50S...WITHIN 5F OF AVG.
WEEKEND...
THE DRY COLD FRONT WILL DROP SOUTH OF THE AREA SAT MORNING. COLD
ADVECTION WILL NOT BE NEARLY AS STRONG AS RECENT FRONTS AND THE
LOW LEVEL FLOW WILL FLOP AROUND TO NORTHEAST LATE SAT NIGHT INTO
EARLY SUNDAY. STILL...TEMPS WILL DROP BACK A LITTLE BELOW
NORMAL...AND EVEN 5-10 DEGREES BELOW NORMAL IN THE NORTH. MOSTLY
SUNNY SKIES ARE EXPECTED SAT THEN AN ATLANTIC STRATOCUMULUS DECK
WILL PUSH INLAND BY EARLY SUNDAY. THE DEPTH OF ONSHORE FLOW ON
SUNDAY TO AROUND 850MB SHOULD SUPPORT ISOLATED ATLANTIC SHOWERS
BUT WITH THE AIR MASS OVER LAND QUITE DRY (SURFACE DEW POINTS IN
THE MID 40S TO AROUND 50)...THE CHANCE FOR MEASURABLE RAINFALL
ALONG THE COAST LOOKS BELOW 20 PERCENT.
MON-FRI...
THE PATTERN OVER THE CONUS WILL BECOME MORE PROGRESSIVE AS THE DEEP
EASTERN TROUGH LIFTS OUT AND SHORTWAVE TROUGHS MOVING OVER
WEAKENING WEST COAST RIDGE GRADUALLY DEVELOP A DEEPER TROUGH IN
THE EAST BY MIDWEEK.
THE MAIN ITEM OF INTEREST IS A SHORTWAVE TROUGH THAT IS FORECAST TO
MOVE ACROSS THE SOUTHERN STATES MONDAY AND OFFSHORE THE CAROLINAS
TUE. THE ASSOCIATED SURFACE LOW WILL BE STRENGTHENING AS IT MOVES
ACROSS THE GULF COAST STATES...SO LOW LEVEL SOUTHERLY WINDS WILL
INCREASE. THE QUICK MOVEMENT OF THIS SYSTEM WILL LIMIT MOISTURE
RETURN HOWEVER. PRECIPITABLE WATER VALUES ARE FORECAST IN THE 1.3 TO
1.4 INCH RANGE MON NIGHT WITH SURFACE DEW POINTS IN THE MID 50S TO
AROUND 60. THE GFS AND ECMWF PLACE THE HIGHEST POPS ON MON NIGHT SO
WILL CONTINUE TO SHOW LOW POPS MON AFTERNOON AND EARLY TUE WITH POPS
AROUND 50-60 PERCENT FOR MON NIGHT. THUNDER CHANCES LOOK MARGINAL
DUE TO LIMITED INSTABILITY...BUT MAY NEED TO BE ADDED FOR MON
NIGHT IN FUTURE FORECASTS.
SURFACE HIGH PRESSURE RIDGE WILL BUILD FROM THE MIDWEST AT MIDWEEK
TO THE ATLANTIC SEABOARD FRI. NO RAIN CHANCES ANTICIPATED AFTER
THE FRONTAL PASSAGE ON TUE. TEMPS LOOK TO BE A LITTLE ABOVE NORMAL
MON THEN SETTLING BACK CLOSE TO NORMAL TUE-FRI.
&&
.AVIATION...THRU 13/12Z
SFC WINDS: THRU 12/15Z...S/SW AOB 5KTS. BTWN 12/15Z-12/17Z S/SW BTWN
8-12KTS. BTWN 12/17Z-12/23Z...N OF KMLB-KISM OCNL G20-23KTS. BTWN
12/23Z-13/02Z...BCMG W/SW 5-8KTS.
VSBY/WX/CIGS: VFR ALL SITES.
&&
.MARINE...
TODAY-TONIGHT...HI PRES RIDGE OVERHEAD WILL BREAK DOWN AHEAD OF A
DRY FRONTAL BNDRY EXPECTED TO PUSH INTO CENTRAL FL LATE TONIGHT.
INITIALLY...THE PGRAD WILL BE WEAKEST FROM THE CAPE SWD THRU...
RESULTING IN A LIGHT W/NW BREEZE TODAY. TIGHTER PGRAD N OF THE CAPE
WILL SUPPORT A GENTLE TO MODERATE W/SW BREEZE THIS MRNG...BCMG
MODERATE TO FRESH ARND MIDDAY. SEAS 2-3FT AREAWIDE...BUILDING UP TO
4FT OVER THE OFFSHORE WATERS N OF THE CAPE.
PGRAD WILL TIGHTEN OVERNIGHT AS THE RIDGE AXIS BREAKS DOWN AND
ALLOWS THE FRONT TO SWEEP THRU THE STATE. MODERATE TO FRESH WRLY
BREEZE WILL EXPAND INTO THE SRN LEG BY ARND MIDNIGHT AND CONT THRU
DAYBREAK. THE OFFSHORE WIND COMPONENT WILL RESULT IN A LIMITED
FETCH...KEEPING NEARSHORE SEAS BTWN 2-3FT...OFFSHORE SEAS BUILDING
FROM 3-4FT TO 4-6FT OVERNIGHT. HOWEVER...SUCH FLOW REGIMES TYPICALLY
GENERATE ROUGH SHORT PD WIND CHOP... ANTICIPATE SQUARE SEAS DVLPG BY
DAYBREAK.
WEEKEND...BREEZY NORTHWEST/NORTH WINDS ON SAT WILL TURN NORTHEAST
TO EAST ON SUNDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY IN
THE GULF STREAM SAT AND SAT NIGHT. EXERCISE CAUTION CONDITIONS
EXPECTED FOR MUCH OF THE REMAINING WATERS.
MON-TUE...BREEZY EAST SOUTHEAST FLOW EARLY MON WILL QUICKLY VEER
TO THE SOUTH MON EVENING AND SOUTHWEST BY SUNRISE TUE. EXERCISE
CAUTION CONDITIONS ARE EXPECTED MUCH OF THE PERIOD BUT AN INCREASE
OF WESTERLY WINDS BEHIND A COLD FRONT MON NIGHT/TUE MORNING TO
20-25 KNOTS SHOULD RESULT IN ADVISORY CONDITIONS.
&&
.FIRE WEATHER...
TODAY...DRY AIR MASS WILL SLOWLY MODIFY TODAY AS THE RIDGE AXIS
OVERHEAD BREAKS DOWN. INCREASING W/SWRLY TRANSPORT WINDS WILL PULL
GOMEX MOISTURE ACRS THE STATE...KEEPING MIN RH VALUES LARGELY ABV
35PCT. INTERIOR COUNTIES ALONG AND S OF THE I-4 CORRIDOR MAY SEE
RH DROP TO BTWN 30-35PCT FOR 4-6HRS. STRONGER WINDS ON THE NRN
FLANK OF THE RIDGE WILL RESULT IN A WIDE DISPERSION RANGE...GOOD
TO VERY GOOD ALONG AND N OF I-4...BCMG POOR TO FAIR VCNTY OF LAKE
OKEECHOBEE. ERC VALUES IN THE U10S/L20S...BUT WELL BLO CRITICAL
LVLS AS SUSTAINED 20FT WINDS REMAIN BLO 15MPH.
SAT...MINIMUM RH A LITTLE BELOW 35 PERCENT IS FORECAST NEAR AND
NORTHWEST OF INTERSTATE 4 WITH NORTH WINDS 10-15 MPH.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 52 62 44 / 0 0 0 0
MCO 74 52 70 45 / 0 0 0 0
MLB 71 53 68 48 / 0 0 0 0
VRB 71 52 71 50 / 0 0 0 10
LEE 74 51 66 41 / 0 0 0 0
SFB 73 52 67 43 / 0 0 0 0
ORL 74 52 69 45 / 0 0 0 0
FPR 71 52 70 50 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 AM EST SUNDAY
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM...BRAGAW
LONG TERM....LASCODYHazardous weather outlook, Feb 11, 12:15 PM EST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1215 PM EST THU FEB 11 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1215 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... A LINGERING 2 FOOT SWELL WITH A PERIOD OF AROUND 15 SECONDS WILL MAINTAIN THE HIGH RISK OF RIP CURRENTS AT ARES BEACHES TODAY. THE THREAT WILL BE HIGHEST FROM EARLY AFTERNOON THROUGH SUNSET DUE TO TIDAL EFFECTS. IF YOU PLAN ON BRAVING THE CHILLY SURF TEMPERATURES TODAY...REMEMBER TO SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BOATING CONDITIONS WILL BECOME POOR TO HAZARDOUS AGAIN BY THIS WEEKEND AS WINDS AND SEAS BEHIND THE NEXT COLD FRONT. THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE THROUGH TONIGHT. SEDLOCK/CRISTALDI
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.